Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 83, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Oct 13, 2018, 11:32 AM CDT for Dallas County, Texas. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2018, 11:32 AM CDT (16:32 UTC)
- Expired
- Oct 14, 2018, 4:26 AM CDT
- In force
- 17 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White Rock Creek at Dallas (DWRT2).
- Action stage
- 78 ft
- Minor stage
- 84 ft
- Moderate stage
- 88 ft
- Major stage
- 90 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08057200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Oct 13, 10:10 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Oct 13, 10:10 AM CDT, 1 hour 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 1010 AM CDT Sat Oct 13 2018 .UPDATE... A thunderstorm complex moving east across North and Central Texas will continue to produce occasional strong to severe thunderstorms and periods of heavy rain across the region. A grid update has been completed to include Tornado Watch 413, which covers areas generally south of the Interstate 20 corridor where instability and shear will be sufficient to support the occasional tornadic supercell. The watch is valid until 6 PM but will likely be trimmed from the northwest throughout the day as the system moves east. POPs were also updated to indicate a more progressive system, with rain chances ending from northwest to southeast later this morning and this afternoon. The Flash Flood Watch for areas along and north of Interstate 20 will remain in effect until 7 PM, after which we will receive a lull in precipitation until a cold front arrives tomorrow. 30 && .AVIATION... /Issued 650 AM CDT Sat Oct 13 2018/ /12Z TAFS/ Widespread IFR cigs are already in place generally north of Waco into the major Metroplex airports this morning. Conditions will continue to deteriorate through the morning as a complex of showers and thunderstorms overspreads the region. We'll prevail IFR cigs through most of the day in the Metroplex with showers and thunderstorms increasing in coverage from 13-14Z. Right now it appears the best time for TSRA will be between 15-18Z with precipitation tapering off during the afternoon hours. Little improvement is expected in ceilings through the day. IFR cigs should prevail through most of the overnight hours with light northerly winds. At Waco, cigs have generally been MVFR overnight and this should continue as they will be closer to a northward moving frontal boundary. A cluster of heavy showers will spread north and may impact the airport over the next hour. Otherwise, scattered showers and thunderstorms will overspread the area later this morning. IFR cigs are expected overnight. Dunn && .SHORT TERM... /Issued 347 AM CDT Sat Oct 13 2018/ /Today and Tonight/ The active weather pattern will continue today with periods of rain and thunderstorms and possibly some severe weather. Morning surface analysis shows a weak frontal boundary draped across our far southern counties with east-northeast winds and temperatures in the lower 60s north of the boundary. To the south, southerly winds prevail with temperatures in the 70s. This boundary will likely be a player in our severe weather potential through the late morning and early afternoon. Water vapor imagery shows the remnants of Sergio spreading into West Texas this morning. Strong ascent associated with this feature has resulted in a large area of rain and thunderstorms along with a deepening surface low just southwest of Midland. The high res and global guidance seems to be handling this feature well and the disturbance will quickly move across North Texas later this morning. The aforementioned cluster of thunderstorms currently over West Texas is expected to rapidly spread eastward through the morning as the surface low and upper disturbance race northeast. As stronger forcing for ascent overspreads North Texas over the next few hours through mid-morning, we'll start to see a northward pull on the surface boundary across our southern counties. Scattered showers and thunderstorms are expected to increase ahead of the main line to the west. With a strengthening low level jet and backed winds near the boundary, there will be at least a small warm sector that sets up across our southern counties (mainly from Waco southward) through midday. This area will feature moderate instability and strong 0-3 km shear supportive of rotating updrafts and at least some tornado potential. Outside of this low potential, the main severe threat will be damaging winds from the fairly well developed squall line. The upper disturbance will spread into the Arklatex by mid afternoon and most of the precipitation should begin to pull away from the area. We'll have high PoPs areawide spreading in this morning and tapering off from west to east later this afternoon. The weak front should slosh back as a cool front behind the ejecting surface low later this evening. We'll hang onto some PoPs right along the boundary through tonight, although with a lack of more significant upper support, we should be in a relative lull in precipitation before the next system arrives later Sunday. Concerning the flash flood potential...Given the deep moisture in place with PWs in excess of 1.8", there will be the potential for heavy rainfall through today. The flood threat appears greatest across our northern counties where heavy rainfall has already occurred and grounds are saturated. Despite the fast forward motions of the showers/storms today, rainfall rates may still exceed 2.5"/hr with the heaviest cores. Rain is expected to end this evening so we've opted to allow the current Flash Flood Watch to expire at 7 pm. A new watch will likely be required for heavy rainfall potential Sunday night into Monday. Finally, there will be some potential for patchy fog late tonight with precipitation departing the area and winds becoming light. This will be most likely across our northern and northwestern counties where temperatures are coolest. Dunn && .LONG TERM... /Issued 347 AM CDT Sat Oct 13 2018/ /Sunday through Saturday/ The bulk of the forecast period can be summarized by the phrase unseasonably cool and wet. The primary window of concern for hazardous weather is the early part of the week when rainfall will be widespread and heavy which will create a potential for flash flooding and river flooding. The chance of rain lingers in most locations through the rest of the week and into next weekend as a cut off upper level low sits over the Sonora Desert. After a potential for morning fog on Sunday, all eyes will be on a strong cold front that will come barreling down the High Plains and into the region by the early evening. Ahead of this cold front we will see the lingering remnants of today's front either stationary or retreating northward through the region. Upper level support for ascent during the day Sunday is absent and therefore would expect the coverage of showers or storms to be isolated to scattered during the day as they are forced by local mesoscale lifting. There is enough instability and wind shear to be concerned about a low-end severe weather threat from late afternoon into the evening hours near and to the south of lingering frontal boundary (or generally south of I-20). The wind fields will not be as organized as they are this morning, and this severe weather threat therefore looks a bit conditional on whether convection can organize itself in the warm sector in the absence of organized forcing. By the evening hours it's likely that the cold front will quickly undercut storms that develop along the front which would reduce the severe weather potential. Temperatures Sunday night will fall into the 40s areawide with some upper 30s possible in the far northwestern zones by Monday morning. Intense frontogenetic lift and organizing isentropic ascent will combine to produce widespread showers and thunderstorms over the region behind the cold front. Elevated instability will be present for thunderstorms and given the shallow nature of the frontal inversion, the atmosphere will still contain unseasonably high moisture content. Rainfall Sunday night through Monday night could be heavy and as bands set up and train across the region, flash flooding is a real concern. Temperatures on Monday will struggle to warm appreciably from the morning lows as rain and cold advection continue. How unusual will the cold Monday be? The forecast daytime high for DFW and Waco is 48, and the record low max temperatures are 60 and 65 respectively. However, the official daily highs will occur just after midnight LST and will probably be at least 10 degrees warmer for the official record books. The NAM is the most aggressive with the cold air intrusion and it usually is a high performing model when it comes to shallow cold airmasses. The NAM indicates that temperatures may dip to near freezing in the western zones Monday night with the cold rain continuing. Even if these temperatures did verify, we are not concerned about any freezing rain or ice impacts simply because the upper levels are so warm and raindrops will be 10-20 degrees warmer than surface temperatures. The widespread rain will continue through Tuesday before winding down and essentially coming to an end late Tuesday night. The elevated instability will become exhausted during this time which will lessen the potential for thunderstorms and precipitation rates should slow down as well. Rainfall amounts Sunday through Tuesday Night will average 2 to 5 inches with locally higher amounts. A new flash flood watch will likely be issued for the entire CWA for this round of rainfall. Saturated soils and cool temperatures suggest efficient runoff and moderate to major stage flooding on main stem rivers will be a concern. As the upper low parks itself over the desert SW we will see moisture in the mid and upper levels continue to stream over the region. However some drier air will move into the lower levels by midweek. So we can't rule out more light rain or showers Wednesday or Thursday from the mid level moisture plume, but QPF will be much lower. Temperatures will remain cool as northerly winds prevail and sunshine is limited. Forecast highs are generally near 60 over the region with lows in the mid 40s to mid 50s. Late in the week another impulse in the southwesterly flow aloft will move toward the region. This will bring 850mb flow back to the south and result in warm/moist advection just above the surface. This is likely to result in more showers or possibly thunderstorms by Thursday night through Saturday. Heavy rain does not look likely with this system but it will help to keep the cool and damp conditions in place. TR.92 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 66 62 76 45 48 / 100 40 50 90 80 Waco 79 69 83 48 48 / 100 40 40 80 80 Paris 60 60 76 47 50 / 100 70 40 80 80 Denton 62 60 71 43 48 / 100 30 50 80 80 McKinney 63 62 75 44 49 / 100 50 50 80 80 Dallas 67 65 77 45 48 / 100 40 50 90 80 Terrell 70 67 78 48 49 / 100 60 50 90 80 Corsicana 76 68 81 48 49 / 90 60 40 90 80 Temple 81 72 84 48 48 / 90 40 40 80 80 Mineral Wells 64 58 74 41 47 / 100 20 50 90 80 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM CDT this evening for TXZ091>095- 100>106-115>121-129>134-141-143>145. && 30/26
Hazardous weather outlook, Oct 13, 4:08 AM CDT, 7 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 408 AM CDT Sat Oct 13 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140915- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 408 AM CDT Sat Oct 13 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Scattered to numerous showers and thunderstorms are expected across North and Central Texas through this evening. Heavy rainfall will be the main threat although there will be a severe threat generally south of I-20. Damaging winds will be the main severe threat, although there will be an isolated tornado threat from the Waco area southward. Rain and thunderstorms will end later this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rain and thunderstorms will increase in coverage late Sunday afternoon and continue through the overnight hours and into Tuesday. There is a low chance for severe weather Sunday afternoon and evening with hail being the main threat. The more significant threat through late Tuesday will be the potential for heavy rainfall. Additional rainfall amounts in excess of 5 inches will be possible resulting in flash flooding. Excessive runoff from heavy rainfall will also result in river flooding through the week. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested this morning into midday mainly south of I-20. Dunn
In the hours before
Special weather statement, Oct 13, 10:20 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1020 AM CDT SAT OCT 13 2018
TXZ130-141-131600-
Comanche TX-Erath TX-
1020 AM CDT SAT OCT 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR ERATH AND COMANCHE COUNTIES UNTIL
1100 AM CDT...
At 1019 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Huckabay to near Blanket. Movement was
east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Stephenville, Comanche, Dublin, De Leon, Gustine, Huckabay and Morgan
Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 600 PM CDT for central and
north central Texas.
LAT...LON 3219 9869 3230 9847 3248 9848 3251 9846
3248 9805 3192 9821 3175 9833 3189 9880
3197 9885
TIME...MOT...LOC 1519Z 272DEG 35KT 3237 9840 3190 9877
HernandezSpecial weather statement, Oct 13, 11:32 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1132 AM CDT SAT OCT 13 2018
TXZ144-131715-
Bosque TX-
1132 AM CDT SAT OCT 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR BOSQUE COUNTY UNTIL 1215 PM
CDT...
At 1132 AM CDT, Doppler radar was tracking a strong thunderstorm over
Iredell, or 22 miles northeast of Hamilton, moving east at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Clifton, Meridian, Iredell, Meridian State Park, Walnut Springs and
Morgan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 600 PM CDT for central and
north central Texas.
LAT...LON 3218 9769 3220 9759 3218 9760 3218 9757
3215 9757 3213 9752 3216 9751 3217 9746
3213 9750 3210 9747 3202 9749 3201 9745
3203 9743 3199 9741 3198 9738 3193 9744
3189 9736 3176 9765 3180 9785 3201 9800
TIME...MOT...LOC 1632Z 270DEG 38KT 3198 9791
HernandezThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 8:06 PM CDT | River Flood Warning | FWD | Dallas | 9 days |
| Oct 13, 9:00 AM CDT | River Flood Warning | FWD | Hunt | 4 days |
| Oct 13, 9:00 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 5 days |
| Oct 13, 9:18 AM CDT | River Flood Warning | FWD | Collin | 4 days |
| Oct 13, 9:56 AM CDT | Tornado Warning | FWD | Comanche, Eastland | 21 min |
| Oct 13, 10:13 AM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 2 hr |
| Oct 13, 10:20 AM CDT | Special Weather Statement | FWD | Comanche, Erath | 40 min |
| Oct 13, 11:00 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Hamilton | 45 min |
| Oct 13, 11:32 AM CDT | Special Weather Statement | FWD | Bosque | 43 min |
| Oct 13, 11:48 AM CDT | Areal Flood Advisory | FWD | Collin, Denton | 3 hr |
| Oct 13, 11:55 AM CDT | Special Weather Statement | FWD | Johnson | 50 min |
| Oct 13, 12:14 PM CDT | Areal Flood Advisory | FWD | Dallas, Rockwall, Tarrant | 3 hr |
| Oct 13, 12:16 PM CDT | Tornado Warning | FWD | Ellis, Johnson | 29 min |
| Oct 13, 12:36 PM CDT | Areal Flood Advisory | FWD | Ellis, Hill, Johnson | 3 hr |
| Oct 13, 12:44 PM CDT | Tornado Warning | FWD | Ellis | 46 min |
| Oct 13, 12:47 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Navarro | 43 min |
| Oct 13, 12:52 PM CDT | Tornado Warning | FWD | Hill, Navarro | 38 min |
| Oct 13, 1:02 PM CDT | Areal Flood Advisory | FWD | Delta, Fannin, Hopkins, Hunt, Lamar | 3 hr |
| Oct 13, 1:23 PM CDT | Tornado Warning | FWD | Ellis, Hill, Navarro | 52 min |
| Oct 13, 1:34 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 41 min |
| Oct 13, 1:39 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 40 min |
| Oct 13, 1:47 PM CDT | Tornado Warning | FWD | Navarro | 28 min |
| Oct 13, 1:52 PM CDT | Areal Flood Advisory | FWD | Navarro | 3 hr |
| Oct 13, 1:56 PM CDT | Areal Flood Advisory | FWD | Kaufman, Rains, Van Zandt | 3 hr |
| Oct 13, 2:08 PM CDT | Tornado Warning | FWD | McLennan | 52 min |
| Oct 13, 2:12 PM CDT | Tornado Warning | FWD | Henderson, Navarro | 48 min |
| Oct 13, 2:39 PM CDT | Areal Flood Advisory | FWD | Collin, Denton | 3 hr |
| Oct 13, 2:47 PM CDT | Areal Flood Advisory | FWD | Limestone, McLennan | 3 hr |
| Oct 13, 2:50 PM CDT | River Flood Warning | FWD | Navarro | 6 days |
| Oct 13, 2:55 PM CDT | Tornado Warning | FWD | Anderson, Henderson | 50 min |
| Oct 13, 3:09 PM CDT | Tornado Warning | FWD | Limestone | 51 min |
| Oct 13, 3:33 PM CDT | River Flood Warning | FWD | Denton | 29 hr |
| Oct 13, 3:33 PM CDT | River Flood Warning | FWD | Collin | 22 hr |
| Oct 13, 3:34 PM CDT | Tornado Warning | FWD | Freestone | 41 min |
| Oct 13, 3:40 PM CDT | Tornado Warning | FWD | Anderson | 13 min |
| Oct 13, 3:46 PM CDT | Areal Flood Advisory | FWD | Freestone, Limestone | 3 hr |
| Oct 13, 4:08 PM CDT | Tornado Warning | FWD | Freestone, Leon | 52 min |
| Oct 13, 4:36 PM CDT | Areal Flood Advisory | FWD | Anderson, Henderson | 3 hr |
| Oct 13, 5:11 PM CDT | Areal Flood Advisory | FWD | Falls | 3 hr |
| Oct 13, 6:24 PM CDT | Areal Flood Advisory | FWD | Leon, Milam, Robertson | 3 hr |
| Oct 13, 6:25 PM CDT | Areal Flood Advisory | FWD | Leon, Milam, Robertson | 3 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.